Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


raging diahrea
May 1, 2002

first, i would like to tell all of you what a great service you are providing.

on to my question. i have been positive a little over 2 years. my current drug regimen consists of ziagen, azt and viramune. my last change was about 3 months ago when i was taken off combivir due to neuropathy from the 3tc and put on ziagen and azt instead. i also was diagnosed with depression about 2 months ago and put on paxil. i am not at 30mg. about 2 months after the hiv change and about a month after being put on paxil i developed raging diahrea. i am going to the bathroom as many as 10 times a day. my stool ranges from muddy to watery. i have had irritable bowel disease since i was a teenager but never anything like this. my doctor is telling me he does not think it is caused by the hiv med change because he beleives the diahrea would have started immediately after the change if it were the cause. my psychiatrist is saying the same thing about the paxil. so i after left with this horrible thing that is not getting better and everyone tells me they don't think it is drug related. i don't see what else it could be. they have taken stool samples and they have come back normal. please, do you have any thoughts that might help. if this is just something i am going to have to live with i wish someone would just tell me. of course i hope there is some relief out there. thank you again very much.

Response from Dr. Henry

If I were to pick the most likely culprit (assuming there is no new GI infection) I would first go with the Paxil--maybe go off it for several days and observe. If no better then consider switching off the ziagen for 1-2 weeks to get that sorted out. KH



Previous
skinny butt with azt?
Next
sustiva /birth defects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement